Alert archive / Alabama / Flash Flood Warnings in 2009

Flash Flood Warning 13, NWS Huntsville, AL

May 1, 20095 counties in Alabama

NWS Huntsville, AL issued this flash flood warning at May 1, 2009, 4:53 PM CDT for 5 counties in Alabama. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2009, 4:53 PM CDT (21:53 UTC)
Expired
May 1, 2009, 10:45 PM CDT
In force
6 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

Counties Colbert County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 111 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 7:20 PM CDTFLASH FLOODDecatur, ALSEVERAL AREAS OF FLASH FLOODING WERE REPORTED ALONG AL HWY 20.
May 1, 9:00 PM CDTFLASH FLOODCenter Star, ALREPORT OF NUMEROUS ROADS CLOSED COUNTYWIDE DUE TO FLASH FLOODING.
May 1, 9:45 PM CDTFLASH FLOOD5 W Athens, ALWIDESPREAD FLOODING ACROSS LIMESTONE COUNTY. SEVERAL ROADS CLOSED...ESPECIALLY IN THE WESTERN PORTION OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 147 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 470 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
470 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHUN 012153
FFWHUN
ALC033-077-079-083-103-020045-
/O.NEW.KHUN.FF.W.0013.090501T2153Z-090502T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
453 PM CDT FRI MAY 1 2009

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
  NORTHWESTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
  COLBERT COUNTY IN NORTHWEST ALABAMA...
  LAUDERDALE COUNTY IN NORTHWEST ALABAMA...
  NORTHERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 745 PM CDT

* AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  UNDERWOOD-PETERSVILLE...TUSCUMBIA...TRINITY...TOWN CREEK...
  SHEFFIELD...ROGERSVILLE...PRICEVILLE...NORTH COURTLAND...MUSCLE
  SHOALS...LEXINGTON...LEIGHTON...KILLEN...FLORENCE...DECATUR...
  CHEROKEE...ATHENS AND ARDMORE.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LOCAL LAW ENFORCEMENT HAS ALSO REPORTED FLOODING ACROSS ROADS IN THE 
ELGIN AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3500 8680 3451 8678 3464 8791 3502 8820

$$

JLL
4 follow-up statements
000 
WGUS74 KHUN 012328
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
628 PM CDT FRI MAY 1 2009

ALC033-077-079-083-103-020045-
/O.CON.KHUN.FF.W.0013.000000T0000Z-090502T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
628 PM CDT FRI MAY 1 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHERN LAWRENCE...COLBERT...LIMESTONE...LAUDERDALE AND NORTHWESTERN
MORGAN COUNTIES...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MULTIPLE THUNDERSTORMS PRODUCING FLASH FLOODING. WHILE THE 
LINE OF STRONGEST STORMS IS SOUTHEAST OF THE WARNED AREA...MULTIPLE 
SMALLER THUNDERSTORMS ARE STILL ONGOING ACROSS NORTHWEST ALABAMA. 
THESE THUNDERSTORMS MAY CREATE ADDITIONAL FLASH FLOODING CONCERNS AS 
THEY CROSS THROUGH THE AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UNDERWOOD-PETERSVILLE...TUSCUMBIA...TRINITY...TOWN CREEK...
SHEFFIELD...ROGERSVILLE...PRICEVILLE...NORTH COURTLAND...MUSCLE
SHOALS...LEXINGTON...LEIGHTON...KILLEN...FLORENCE...DECATUR...CHEROKEE
...ATHENS AND ARDMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3500 8680 3451 8678 3464 8791 3502 8820

$$
000 
WGUS54 KHUN 020035
FFWHUN
ALC033-077-079-083-103-020345-
/O.EXT.KHUN.FF.W.0013.000000T0000Z-090502T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
735 PM CDT FRI MAY 1 2009

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
  NORTHWESTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
  COLBERT COUNTY IN NORTHWEST ALABAMA...
  LAUDERDALE COUNTY IN NORTHWEST ALABAMA...
  NORTHERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 1045 PM CDT

* AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  ADDITIONAL THUNDERSTORMS MOVING INTO NORTHWEST ALABAMA THAT ARE    
  CAPABLE OF PRODUCING FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  UNDERWOOD-PETERSVILLE...TUSCUMBIA...TRINITY...TOWN CREEK...
  SHEFFIELD...ROGERSVILLE...PRICEVILLE...NORTH COURTLAND...MUSCLE
  SHOALS...LEXINGTON...LEIGHTON...KILLEN...FLORENCE...DECATUR...
  CHEROKEE...ATHENS AND ARDMORE.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3500 8680 3451 8678 3464 8791 3502 8820

$$
000 
WGUS74 KHUN 020215
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
915 PM CDT FRI MAY 1 2009

ALC033-077-079-083-103-020345-
/O.CON.KHUN.FF.W.0013.000000T0000Z-090502T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
915 PM CDT FRI MAY 1 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
NORTHERN LAWRENCE...COLBERT...LIMESTONE...LAUDERDALE AND NORTHWESTERN
MORGAN COUNTIES...

AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UNDERWOOD-PETERSVILLE...TUSCUMBIA...TRINITY...TOWN CREEK...
SHEFFIELD...ROGERSVILLE...PRICEVILLE...NORTH COURTLAND...MUSCLE
SHOALS...LEXINGTON...LEIGHTON...KILLEN...FLORENCE...DECATUR...
CHEROKEE...ATHENS AND ARDMORE.

IN LAUDERDALE COUNTY...THERE HAVE BEEN SEVERAL REPORTS OF WATER 
COVERED ROADS. WATCH FOR FLOODED ROADS IN GREEN 
HILL...ANDERSON...NEAR GOOSE SHOALS...AND NEAR ROGERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3500 8680 3451 8678 3464 8791 3502 8820

$$
000 
WGUS74 KHUN 020341
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1041 PM CDT FRI MAY 1 2009

ALC033-077-079-083-103-020349-
/O.EXP.KHUN.FF.W.0013.000000T0000Z-090502T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1041 PM CDT FRI MAY 1 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM CDT FOR NORTHERN
LAWRENCE...COLBERT...LIMESTONE...LAUDERDALE AND NORTHWESTERN MORGAN
COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVY RAINFALL 
HAS ENDED ACROSS NORTHWEST ALABAMA...AND THE FLASH FLOOD THREAT WILL
CONTINUE TO DIMINISH. THUS...THE FLASH FLOOD WARNING WILL BE ALLOWED 
TO EXPIRE.

MINOR FLOODING OF LOW LYING AND FLOOD PRONE AREAS REMAIN POSSIBLE...
DUE TO RECENT RAINFALL RUNOFF. STANDING WATER ON AREA ROADS AND 
HIGHWAYS MAY CAUSE HYDROPLANING...WITH A LOSS OF VEHICLE CONTROL 
POSSIBLE.

LAT...LON 3500 8680 3451 8678 3464 8791 3502 8820

$$

DJN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at May 1, 4:02 PM CDT, 51 minutes earlier.

Area forecast discussion, May 1, 4:02 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
402 PM CDT FRI MAY 1 2009

.SYNOPSIS...
CONVECTIVE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO
TO PUSH EAST ACROSS SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON.
STRONG TO SEVERE STORMS HAVE ALSO DEVELOPED SOUTHWEST OF THIS
COMPLEX IN THE MORE UNSTABLE AIR OVER NORTHWESTERN ALABAMA IN
LAUDERDALE COUNTY. LARGE HAIL AND WINDS OVER 60 MPH WILL BE
POSSIBLE WITH ANY SEVERE STORMS. VERY HEAVY RAINFALL IS POSSIBLE
WITH THESE STORMS AS WELL.

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...

FORECAST AREA WILL REMAIN VERY HUMID AND WARM THROUGHOUT THE
SHORT TERM...WITH DEWPOINTS IN THE MID TO UPPER 60S IN MOST
LOCATIONS. IMMEDIATE QUESTION IS WHEN WILL THE CURRENT CONVECTIVE
COMPLEX WEAKEN OR MOVE OUT OF THE AREA. RUC IS THE ONLY MODEL THAT
HAS REALLY PICKED UP ON THIS FEATURE WELL. DESPITE MODERATELY
UNSTABLE CONDITIONS WEST OF INTERSTATE 65 IN NORTHERN ALABAMA...NOT
SURE HOW FAR SOUTHWARD THIS CONVECTION WILL GET BEFORE WE LOSE THE
DAYTIME HEATING AND CONVECTION DIMINISHES. RUC WEAKENS THINGS
QUICKLY AFTER 00Z AND AND BY MIDNIGHT...HINTS THAT PRECIPITATION
MAY BE OVER. HOWEVER WILL KEEP HIGH CHANCE NORTH OF TENNESSEE
RIVER THROUGH 7 AM ON SATURDAY. STORMS SHOULD WEAKEN AS THEY PUSH
INTO NORTHEASTERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE. FEEL THE
MAJORITY OF SEVERE WEATHER WILL REMAIN IN MORE UNSTABLE AIR WEST
OF INTERSTATE 65 THROUGH 7 AM. HOWEVER...A FEW SEVERE STORMS CANNOT
BE RULED OUT IN NORTHEASTERN ALABAMA OR SOUTHERN MIDDLE TENNESSEE.
POPS HAVE BEEN RAISED THIS EVENING TO ACCOUNT FOR CURRENT
CONVECTIVE ACTIVITY.

MODELS DEPICT ANOTHER SHORTWAVE PUSHING THOUGH THE FORECAST AREA
FROM WEST TO EAST DURING THE AFTERNOON HOURS ON SATURDAY. AT THIS
POINT...COULD BE UNDER ANOTHER SVR WATCH SATURDAY AFTERNOON...
HOWEVER BELIEVE MAJORITY OF STORMS WILL BE STRONG RATHER THAN
SEVERE WITH HEAVY RAINFALL...FREQUENT LIGHTNING...AND DAMAGING
WINDS POSSIBLE. THIS ACTIVITY SHOULD DIMINISH SATURDAY NIGHT.
AGAIN MODELS DIFFER ON EXACT LOCATIONS OF HEAVIER RAINFALL...
THEREFORE WILL KEEP HIGH CHANCE POPS EVERYWHERE EXCEPT IN SOUTHERN
MIDDLE TENNESSEE (WHERE POPS ARE LIKELY). HEAVY
RAINFALL...ESPECIALLY LAWRENCE COUNTY EASTWARD...WILL NEED TO BE
MONITORED CLOSELY FOR FLASH FLOODING THIS AFTERNOON AND
EVENING...SINCE BETWEEN 2 TO 3 INCHES OF RAINFALL ALREADY FELL IN
THOSE LOCATIONS EARLIER TODAY.

MODELS DRY THINGS OUT SUNDAY MORNING...BUT UNTIL THEN CANNOT RULE
OUT ADDITIONAL MESOSCALE WAVES PUSHING ACROSS THE STALLED FRONT AND
PRODUCING ADDITIONAL CONVECTIVE COMPLEXES OVER THE AREA. KEPT HIGH
CHANCE POPS THROUGH SUNDAY TO REFLECT THIS.

BY SUNDAY NIGHT...A STRONGER TROUGH AXIS BEGINS PUSHING EASTWARD
FROM WESTERN ARKANSAS TOWARD THE FORECAST AREA. THIS SHOULD
FINALLY KICK THE STALLED FRONTAL BOUNDARY TO THE EAST. THIS SHOULD
PRODUCE A BRIEF BREAK FROM SHOWER AND THUNDERSTORM ACTIVITY
SUNDAY EVENING...BEFORE ADDITIONAL DEVELOPMENT OCCURS AHEAD OF
THE FRONT AS IT APPROACHES NORTHWESTERN ALABAMA SUNDAY AFTER MIDNIGHT.

THIS WILL INCREASE LOW LEVEL SHEAR SUNDAY NIGHT INTO MONDAY.
SINCE THE ATMOSPHERE WILL REMAIN MODERATELY UNSTABLE...STRONG TO
SEVERE STORMS WILL BE POSSIBLE PARTICULARLY DURING THE DAY ON
MONDAY. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES COULD
DEVELOP WITH THIS FINAL ROUND OF STORMS. THE FRONT SHOULD PUSH
SOUTHEAST INTO CENTRAL ALABAMA BY MONDAY NIGHT. HOWEVER...LONGER
RANGE MODELS DIFFER...WITH THE ECMWF STALLING IT JUST SOUTH OR ON
TOP OF THE FORECAST AREA. GFS40 PUSHES IT MUCH FURTHER SOUTH. AT
THIS TIME HAVE KEPT CLOSE TO PREVIOUS THINKING IN THIS TIME
FRAME...SINCE CONFIDENCE IS LOW. KEPT DEWPOINTS ON THE HIGH SIDE
WITH AN EXPECTED SLOWER MOVEMENT OF THE FRONT.

.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT.

REMAINDER OF THE EXTENDED MODELS ARE IN GOOD AGREEMENT PUSHING
ANOTHER STRONGER TROUGH AXIS EAST OF THE ROCKIES. MODELS DIFFER ON
PROGRESSION OF THIS FEATURE...WHICH WILL IMPACT THE AREA WITH
HIGHER RAIN CHANCES OCCUR IN THE EXTENDED. AT THIS POINT DUE TO
MODEL DIVERGENCE IN TIMING...HAVE JUST KEPT LOW CHANCE POP
WEDNESDAY THROUGH WEDNESDAY NIGHT...AS BOTH MODELS INDICATE WAVES
PUSHING THROUGH SOUTHWEST FLOW ACROSS AHEAD OF THIS FEATURE (WITH
LITTLE PRECIPITATION). BOTH MODELS AGREE THAT THE MAIN FORCING WILL
PUSH INTO THE AREA WITH THE TROUGH AXIS ON THURSDAY. AT THIS
POINT HAVE INCREASED POPS TO 40 PERCENT TO ACCOUNT FOR THIS.
THURSDAY NIGHT THROUGH FRIDAY MODELS STALL SURFACE FRONT
ASSOCIATED WITH THIS TROUGH AXIS OVER NORTHERN GA. HAVE KEPT SMALL
CHANCE OF SHOWERS AND THUNDERSTORMS DURING THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    65  82  66  80  65 /  60  50  50  50  40
SHOALS        66  81  66  80  66 /  70  50  60  50  50
CULLMAN       64  82  65  78  65 /  50  40  40  40  30
FAYETTEVILLE  64  78  66  78  64 /  70  60  60  60  40
ALBERTVILLE   64  82  65  80  65 /  40  50  40  40  30
FORT PAYNE    63  79  66  79  64 /  40  50  40  40  30

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

20
Hazardous weather outlook, May 1, 2:44 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
244 PM CDT FRI MAY 1 2009

ALZ001>010-016-TNZ076-096-097-021000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
244 PM CDT FRI MAY 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE
TENNESSEE VALLEY AREA THROUGH THE EVENING HOURS. THE STRONGER
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60
MPH AND LARGE HAIL. LOCALLY HEAVY RAIN AND GUSTY OUTFLOW WINDS ARE
ALSO POSSIBLE WITH THE STRONGER THUNDERSTORMS. THE THUNDERSTORM
THREAT IS EXPECTED TO DIMINISH DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD...WITH THE
BETTER CHANCES LOCATED OVER SOUTHERN TENNESSEE. SOME STORMS MAY BE
STRONG IN NATURE WITH THE POTENTIAL FOR GUSTY WINDS...SMALL HAIL AND
LOCALLY HEAVY RAINFALL. IN ADDITION...A FEW THUNDERSTORMS MAY
APPROACH SEVERE THRESHOLDS EARLY NEXT WEEK AS AN EASTWARD MOVING
COLD FRONT INTERACTS WITH PASSING UPPER LEVEL DISTURBANCES. THE
PRIMARY THREAT WITH ANY SEVERE STORMS THAT DEVELOP LOOKS TO BE
DAMAGING WIND GUSTS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
REQUESTED THIS AFTERNOON AND EVENING.

AK/CA/DL

In the hours before

Special weather statement, May 1, 3:12 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
312 PM CDT FRI MAY 1 2009

ALZ005-006-TNZ076-096-012035-
LIMESTONE-LINCOLN-MADISON-MOORE-
312 PM CDT FRI MAY 1 2009

...STRONG TO SEVERE THUNDERSTORMS APPROACHING NORTHERN ALABAMA AND
SOUTHERN MIDDLE TENNESSEE...

A LINE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS EXTENDS FROM
SOUTHWEST LAWRENCE TO EASTERN MARSHALL COUNTY...IN SOUTHERN MIDDLE
TENNESSEE. THIS LINE OF STORMS IS MOVING EAST-SOUTHEAST AT AROUND
30 MPH AND WILL BE CAPABLE OF PRODUCING TORRENTIAL RAIN...LARGE HAIL
AND DAMAGING WINDS. THE STORMS WILL BEGIN TO IMPACT NORTHERN
LIMESTONE...MADISON AND LINCOLN COUNTY BETWEEN 3:30 PM AND 4:30 PM.

RESIDENTS SHOULD TAKE THE NECESSARY PRECAUTIONS NOW TO PREPARE FOR
SEVERE WEATHER...AND STAY TUNED FOR ANY FORTHCOMING WARNINGS.

NADLER
Special weather statement, May 1, 3:30 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
330 PM CDT FRI MAY 1 2009

ALZ001-012115-
LAUDERDALE-
330 PM CDT FRI MAY 1 2009

...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 415 PM
CDT...

AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ZIP CITY...OR 5 MILES NORTHEAST OF
UNDERWOOD-PETERSVILLE...MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

COYNE
Local storm report, May 1, 4:07 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
407 PM CDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             GREEN HILL              34.97N 87.51W
05/01/2009  E0.88 INCH       LAUDERDALE         AL   TRAINED SPOTTER

&&

AMP
Local storm report, May 1, 4:13 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
413 PM CDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     HAIL             GREEN HILL              34.97N 87.51W
05/01/2009  E1.00 INCH       LAUDERDALE         AL   TRAINED SPOTTER

&&

AMP

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 9:03 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale42 min
May 1, 4:45 AM CDTSevere Thunderstorm WarningHUNLauderdale, Lawrence, Limestone30 min
May 1, 11:47 AM CDTAreal Flood WarningHUNMadison6 hr
May 1, 2:47 PM CDTSevere Thunderstorm WarningHUNLauderdale43 min
May 1, 3:42 PM CDTSevere Thunderstorm WarningHUNLauderdale, Limestone48 min
May 1, 3:59 PM CDTTornado WarningHUNLauderdale31 min
May 1, 4:11 PM CDTFlash Flood WatchHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more8 hr
May 1, 4:13 PM CDTSevere Thunderstorm WarningHUNLauderdale32 min
May 1, 4:18 PM CDTSevere Thunderstorm WarningHUNJackson, Madison42 min
May 1, 4:20 PM CDTSevere Thunderstorm WarningHUNLauderdale, Lawrence, Limestone40 min
May 1, 4:40 PM CDTTornado WarningHUNLauderdale, Lawrence, Limestone17 min
May 1, 4:42 PM CDTSevere Thunderstorm WarningHUNMadison48 min
May 1, 4:58 PM CDTSevere Thunderstorm WarningHUNJackson, Madison32 min
May 1, 5:18 PM CDTSevere Thunderstorm WarningHUNJackson, Marshall42 min
May 1, 5:31 PM CDTFlash Flood WarningHUNJackson, Madison, Marshall, Morgan6 hr
May 1, 5:35 PM CDTSevere Thunderstorm WarningHUNMadison, Marshall, Morgan40 min
May 1, 5:45 PM CDTTornado WarningHUNJackson15 min
May 1, 5:57 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson48 min
May 1, 6:15 PM CDTSevere Thunderstorm WarningHUNDeKalb, Marshall, Morgan45 min
May 1, 6:23 PM CDTFlash Flood WarningHUNCullman, DeKalb, Jackson, Marshall, Morgan6 hr

Nearby

Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.